Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What causes sudden loss of sensation on one side of face?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2007
Answered : 2214 Questions
My daughter XXXX aged 17years( studying in class XI) started treatment from 4th February, 2014 for Grandular TB. From 15th February morning she is loosing sensation in the right side of her face. She cannot talk without bending her lips. She is finding difficult to take food from the right side. The right eye is constantly blinking and water is coming out. Right side ear also little bit of sound echo. She is taking the following medicines: COMBUTOL 6oog@2 after dinner. BEPLEX FORTE 1 after breakfast Pyrazinamide1000 1 after dinner 1 after lunch R Cinex 600 1 before breakfast. As a parent I am getting worried. She is unabel to study. Refusing to go to school on account of difficulty in talking.
Posted Wed, 5 Mar 2014 in Brain and Spine
Answered by Dr. Satvinder Bakshi 38 minutes later
Brief Answer: please meet your doctor! Detailed Answer: Hello! I am also concerned about your child's symptoms and i would like you to meet your doctor as soon as possible! Dont worry, what I can make out from your history is that your child may be developing what is called " Bell's palsy " , it is also called as idiopathic facial nerve palsy Please dont worry as this is a reversible condition and is not likely to be associated with her TB or medications. Once the diagnosis is confirmed she can be started on the appropriate treatment, please meet your ENT doctor for further advice and guidance Take care
Above answer was peer-reviewed by
Follow-up: What causes sudden loss of sensation on one side of face? 16 hours later
Dear Doctor, As advised we immediately showed my daughter to a local ENT. He has prescribed Tab BETNESOL (1-1-1) @3 days; (1-0-1)@ 2days and then (1-0-0) for 3days. Also presribed Cap NERVIJEN (1-0-0)@10days: Cap Nutrolin B + (1-0-0) @10days. ; I dew Eye drops@5imes a day. He wants that BETNESOL being a steroid needs to be checked with my daughter's TB Doctor. I want to start the said BETNESOL since for " BELLS PALSY" treatment should begin within 72 days. 1. So is it ok to start this treatment along with Grandular TB medicines. 2. Any side effects if the same is taken with TB drugs. Will the TB germs multiply if steroid is taken. Finally is BELLS PALSY on account of TB drugs side effect. Thanks Anushua's father.
Answered by Dr. Satvinder Bakshi 2 hours later
Brief Answer: Please meeet your TB doctor! Detailed Answer: Hello! Well, i am happy that you have met your ent doctor , There are a variety of causes for bells palsy, however none have been proven till now, even then bells palsy due to viral infection is the most accepted one, hence it is unlikely that the palsy is due to the tb drugs! Regarding on starting the steroids, it is a tricky question as there is always a possibility of the tb bacteria multiplying faster due to the steroids! However, if your child is not in the active stage and the lesions have come down, short duration of steroids should not do any harm, again , i would insist that you meet your tb doctor for further advice and guidance she will also need physiotherapy for the facial muscles, please discuss this with your ent doctor. take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor